Absolute stability and integral control for infinite-dimensional discrete-time systems

J J Coughlan, Hartmut Logemann

Research output: Contribution to journalArticlepeer-review

8 Citations (SciVal)
176 Downloads (Pure)


We derive absolute stability results of Popov and circle-criterion types for infinite-dimensional discrete-time systems in an input-output setting. Our results apply to feedback systems in which the linear part is the series interconnection of an l(2)-stable linear system and an integrator and the nonlinearity satisfies a sector condition which allows for saturation and deadzone effects. The absolute stability theory is then used to prove tracking and disturbance rejection results for integral control schemes in the presence of input and output nonlinearities. Applications of the input-output theory to state-space systems are also provided.
Original languageEnglish
Pages (from-to)4769-4789
Number of pages21
JournalNonlinear Analysis: Theory Methods & Applications
Issue number10
Publication statusPublished - 15 Nov 2009


  • Popov criterion
  • Integral control
  • Circle criterion
  • Infinite-dimensional systems
  • Discrete-time systems
  • Nonlinear Volterra difference equations
  • Absolute stability


Dive into the research topics of 'Absolute stability and integral control for infinite-dimensional discrete-time systems'. Together they form a unique fingerprint.

Cite this